Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 27, NWS Jacksonville, FL

April 21, 2021

NWS Jacksonville, FL issued this small craft advisory at Apr 21, 2021, 3:04 AM EDT. It took effect at Apr 21, 2021, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2021, 3:04 AM EDT (07:04 UTC)
In effect from
Apr 21, 2021, 10:00 PM EDT
Expired
Apr 22, 2021, 10:00 AM EDT
In force
12 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

951 
WHUS72 KJAX 210704
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
304 AM EDT Wed Apr 21 2021

AMZ450-452-454-470-472-474-212100-
/O.NEW.KJAX.SC.Y.0027.210422T0200Z-210422T1400Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
304 AM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT THURSDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...From 10 PM this evening to 10 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
571 
WHUS72 KJAX 211902
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
302 PM EDT Wed Apr 21 2021

AMZ450-452-454-470-472-474-221400-
/O.CON.KJAX.SC.Y.0027.210422T0200Z-210422T1400Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
302 PM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EDT THURSDAY...

* WHAT...West winds around 15 knots early this evening, shifting
  to north and increasing to 20 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...From 10 PM this evening to 10 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
085 
WHUS72 KJAX 221401
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1001 AM EDT Thu Apr 22 2021

AMZ450-452-454-470-472-474-221515-
/O.EXP.KJAX.SC.Y.0027.000000T0000Z-210422T1400Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1001 AM EDT Thu Apr 22 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Winds and combined seas are expected to continue to decrease
through the afternoon. Small craft are urged to use caution
through today.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 1:10 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 21, 1:10 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
110 AM EDT Wed Apr 21 2021

.AVIATION...
[Through 06Z Thursday]

Weak surface trough and low level convergence over inland NE FL
and inland SE GA just west of the TAF sites has been producing
some random low and mid level clouds (mostly VFR levels) along
with some isolated showers across SE GA that will fade over the
next several hours. The westerly steering flow off the surface
should push this feature eastward across the TAF sites in the
06-12z time frame and will make for a just a few clouds at times
mostly in the 2500-4000 ft range so have placed these at all TAF
sites, along with very light flow at the surface and some 6SM FOG
possible in the low level moisture in this time frame as well,
with likely only the usual "trashy" MVFR VSBYS possible at VQQ in
the 7-11Z time frame with all other sites likely remaining VFR.
After 12z this feature should push east of the TAF sites with West
to Northwest winds increasing to 10-13 knots with gusts of 15-20
knots at times by the 14-16z time frame with skies becoming mostly
SKC. Winds decrease after sunset to 6-8 knots from the Northwest
with the more significant increase from the North occurring after
the current time period around 06z.

&&

.PREV DISCUSSION [933 PM EDT]...

.NEAR TERM [Tonight through Wednesday]...
Weak wave along the front to the south has moved into the
Atlantic with rain shifting southeast of our area. A brief shower
may occur this evening over se Ga due to convergence near a
surface trough. Clouds will decrease overnight as the flow aloft
becomes wnw. This may result in patchy areas of fog by morning
mainly over ne Fl. Wednesday will be mostly sunny...breezy and
warmer as a dry cold front moves across the area. Temperatures
should reach the lower 80s area wide including the beaches due to
gusty offshore winds.

.SHORT TERM [Wednesday night through Friday Night]...
Cold front will push se of the area by Wednesday evening as high
pressure builds into the area from the northwest. Clear and cooler
conditions expected as temperatures drop into the 40s over inland
area with low/mid 50s near the coast. Thursday will be mostly
sunny with less wind and low humidity. Winds will veer to the NE
which will keep the beaches cooler. Highs will reach the upper 60s
coast to low/mid 70s inland. Thursday night will be another cool
night with a warming trend starting Friday as highs reach the
upper 70s and low 80s under increasing cloudiness. A chance of
rain is possible over se Ga Friday night as a warm front lifts
north from the Gulf ahead of the next upper trough.

.LONG TERM [Saturday Through Tuesday]...Vigorous upper shortwave
trough will move quickly east across the southern U.S. states
through the weekend. A warm front will lift north into central
Georgia on Saturday with ne Fl/se Ga in the warm sector as a
surface low tracks ne across the Tn Valley region. Best chance for
strong to possibly severe storms for our area appear to be
Saturday afternoon and evening as the approach of trough and max
instability combine with strong shear. Cold front will push
through the region Saturday night with rain ending by early Sunday
morning with clearing conditions. Surface high pressure will
build into the area with a dry nw flow aloft over the area
providing quiet weather with seasonal temperatures early next
week.

.MARINE...

SSE winds near 10 kts will veer SSW through midnight then to the
WNW through sunrise trailing the pre-frontal trough axis, with a
low chance of showers over mainly the SE GA coastal waters
tonight. Winds will increase over the outer waters trailing the
trough passage to 10-15 kts. Combined seas will continue in the 3
ft range or less. A dry cold front (no rainfall expected) will
push across the waters Wednesday afternoon/evening, trailed by
Small Craft Advisory conditions Wed night into Thu over the outer
waters.

Rip Currents: Moderate Rip Current Risk for NE FL beaches
Wednesday.

.FIRE WEATHER...Breezy westerly winds with increased temperatures
and mixing heights will result in high dispersions across the
area on Wednesday. Drier air advecting into the area will lower
RH values into the 30 to 35 percent range during the afternoon.
Minimum RH values will be critical Thursday afternoon but with
lighter winds. Fuel moisture values continue to be high due to
recent rainfall especially over NE Fl.

.HYDROLOGY...

Portions of the Santa Fe basin including near Oleno State Park and
Worthington Springs were in Action Stage and are expected to crest
just below Minor Flood Stage Wednesday night or early Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  79  40  70  44  76 /   0   0   0   0  10
SSI  82  49  67  54  73 /   0   0   0   0  10
JAX  83  48  70  52  76 /   0   0   0   0  10
SGJ  82  53  68  56  75 /   0   0   0   0  10
GNV  81  46  74  50  81 /   0   0   0   0  10
OCF  83  49  77  53  83 /   0   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:56 AM EDTRiver Flood WarningJAXAlachua, Columbia24 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.